I had a TT in Feb 2006 due to papillary cancer and have been on synthroid 175 mcg since. I have been fine. I am 48. The last year I feel like I am losing my mind....I teach school- I can't remember my students names, I am forever misplacing papers, teachers manuals, my reading glasses. I totally forget about nearly anything that I don't write down. I also have an insatiable urge for sweets-. I have always enjoyed sweets, but I could eat them in limited amounts. I have piled on 20 pounds in 6 months because of these sweet binges I go on.
I fall asleep easily, but wake up several times a night and can't sleep past 3:30 AM ( I don't need to get up intil 5 am). I feel depressed most of the time ( just upped prozac to 60mg). I am obsessed with my changing body shape. I have always been about 20 overweight and these extra pounds have given me a shape I don't even recoginze. I hate to even look in the mirror.
I had my hormones tested and am working w/ a women's care clinic to start on some bioedentical hormones. ( Not sure yet what ones I need)
So at last - here is my question-
Does menopause mess w/ the way my body uses the synthroid? Is there a chance I may need more now than before? Ever since the surgery my levels have stayed very stable on 175.
What has been your experience?
Also- is there any hope for getting past this sweets addicition and weight gain? I can't seem to stick to ANY eating plan or exercise regime.
I can't stand feeling like this!!!